Alert archive / Kansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS Kansas City, MO

May 24, 2004Doniphan County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2004, 7:31 PM CDT for Doniphan County, Kansas. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2004, 7:31 PM CDT (00:31 UTC)
Expired
May 24, 2004, 8:45 PM CDT
In force
74 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Doniphan County, KS

The radar

The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:10 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3762 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
6.4
Supercell composite
25.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 250031
SVREAX
KSC043-250145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DONIPHAN COUNTY IN NORTHEAST KANSAS

* UNTIL 845 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM FALLS CITY TO FORTESCUE TO
  NEW POINT...OR ALONG A LINE EXTENDING FROM FALLS CITY TO 22 MILES
  SOUTHWEST OF MARYVILLE...AND MOVING SOUTH AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   HIGHLAND BY 815 PM CDT.
   SPARKS BY 820 PM CDT.
   FANNING BY 825 PM CDT.
   TROY BY 835 PM CDT.
   SEVERANCE BY 840 PM CDT.
   DENTON BY 845 PM CDT.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.  FOR YOUR 
PROTECTION...SEEK SHELTER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NEAR CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 3996 9532 3989 9533 3966 9529 3965 9505
      3984 9504

$$

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:30 AM CDT, 16 hours 1 minute earlier.

Area forecast discussion, May 24, 3:30 AM CDT, 16 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED FOR DATE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT MON MAY 24 2004

.DISCUSSION...

THE NORTHERN HALF OF THE FORECAST AREA IS IN A MODERATE TO HIGH RISK
FOR SEVERE STORMS TODAY, AND THE ENTIRE FORECAST AREA IS OUTLOOKED
FOR EXCESSIVE RAIN POTENTIAL BY THE HPC FOR THE NEXT 24 HOURS. A
FLOOD WATCH WILL BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH
TONIGHT.  COUNTIES ALONG AND SOUTH OF THE MISSOURI RIVER WILL HAVE
THE WATCH LINGER THROUGH TUESDAY MORNING. THE HAZARDOUS WEATHER
OUTLOOK (STLHWOEAX) WILL BE STRONGLY WORDED FOR THE POTENTIAL FOR
STRONG TORNADOES NORTH OF KANSAS CITY TO KIRKSVILLE THIS AFTERNOON
AND EVENING.

ACCORDING TO LATEST SURFACE PLOTS, THE FRONT THAT PUSHED THROUGH
NORTHERN MISSOURI YESTERDAY AFTERNOON HAS BEGUN TO BULGE NORTHWARD
IN KANSAS. THE NORTHWARD MOVEMENT HAS BEEN PROMPTED BY THE
DEVELOPMENT OF A LOW LEVEL JET OVER THE CENTRAL PLAINS. THE MOVEMENT
AND ULTIMATE DESTINATION OF THE WARM FRONT WILL BE A CRITICAL MATTER
TODAY.  THE 00 UTC MODELS PLACE THE WARM FRONT FROM FAIRBURY,
NEBRASKA TO NEAR KIRKSVILLE BY LATE AFTERNOON. CONVECTIVE INITIATION
WILL LIKELY BE QUITE EARLY (18Z-20Z) THIS AFTERNOON OVER SOUTHEAST
NEBRASKA AND NORTHEAST KANSAS NEAR THE INTERSECTION OF THE DRYLINE
AND WARM FRONT. 700MB TEMPERATURES OVER WEST TEXAS AND NEW MEXICO
WERE ONLY 10 TO 12C AT 00Z, NOT WARM ENOUGH TO BUILD A SIGNIFICANT
CAP TODAY OVER THE CENTRAL UNITED STATES.

ONCE STORMS IGNITE, THEY WILL BECOME SEVERE VERY QUICKLY. 500MB
WINDS APPROACHING 50KTS AND A LOW LEVEL JET (850MB) EXCEEDING 35KTS
WILL CONTRIBUTE TO VERY HIGH VALUES OF STORM RELATIVE HELICITY,
ESPECIALLY IN THE VICINITY OF THE WARM FRONT. THE SPC MAKES MENTION
OF THE POSSIBILITY OF VIOLENT TORNADOES IN THEIR 6Z DISCUSSION GIVEN
THE MAGNITUDE OF SHEAR AND INSTABILITY BY LATE AFTERNOON AND EARLY
EVENING. THE REGION MOST UNDER THE GUN THIS AFTERNOON FOR TORNADOES
IN MY ESTIMATION WILL BE FROM SAINT JOSEPH TO CHILLICOTHE TO
PRINCETON. BY THE EVENING, AS THE LOW LEVEL JET VEERS, I ANTICIPATE
STORMS THAT WILL CONGEAL INTO A DAMAGING BOW ECHO WITH EYES SET ON
NORTHEAST MISSOURI.

FLASH FLOOD GUIDANCE FOR NEARLY ALL COUNTIES IN THE PLEASANT HILL
FORECAST AREA IS AT OR BELOW 2 INCHES.  SEVERAL ROUNDS OF SEVERE
STORMS WILL LIKELY DUMP HEAVY RAINS THIS EVENING OVER NORTHERN
MISSOURI.  AS OUTFLOW FROM THESE STORMS PUSHES THE FOCUS FURTHER
SOUTH, STORMS INITIATING IN EASTERN KANSAS WILL LIKELY TRAIN OVER
THE MISSOURI RIVER THROUGH THE EARLY MORNING HOURS.

KOCH

.PREVIOUS DISCUSSION...

300 PM CDT SUN...
CONCERN CONTINUES TO BE THE THREAT OF CONVECTION THE NEXT COUPLE OF
DAYS. THE COLD FRONT ACROSS THE EXTREME PORTION OF THE CWA THIS
AFTERNOON IS EXPECTED TO BECOME STATIONARY ALONG THE MO/ARK BORDER
TONIGHT WITH WEAK ISENTROPIC LIFT ON THE 305-310 THETA SURFACES
ACROSS THE SOUTHWEST ZONES BY DAYBREAK. THUNDERSTORMS ARE POSSIBLE
WITH ELEVATED INSTABILITY PRESENT. A FEW STORMS MAY PRODUCE SMALL
HAIL. THE WEAK ISENTROPIC LIFT WILL CONTINUE DURING THE MORNING
HOURS ACROSS MUCH OF THE CWA WITH SMALL HAIL POSSIBLE. THE
THUNDERSTORMS WILL QUICKLY MOVE EAST OUT OF THE CWA BY EARLY
AFTERNOON.

CONCERN SHIFTS TO A SIGNIFICANT SEVERE WEATHER THREAT LATE MONDAY
AFTERNOON AND MONDAY NIGHT. SHORTWAVE ENTERING THE NORTHERN AND
CENTRAL PLAINS WILL INITIATE CYCLOGENESIS IN THE CENTRAL
PLAINS...ACROSS CENTRAL KANSAS...WITH THE WARM FRONT PLACEMENT
CRITICAL BY LATE AFTERNOON. MESOETA SUGGESTS THAT THE WARM FRONT
WILL BE LOCATED NEAR OMA TO A LITTLE SOUTH OF DSM WITH THE GFS
FURTHER SOUTH ACROSS NORTHWEST MISSOURI. AT THE CURRENT
TIME...PREFER PLACEMENT OF THE MESOETA GIVEN STRONG LLJ AND STRONG
PRESSURE FALLS IN NEBRASKA AHEAD OF NORTHERN PLAINS UPPER TROUGH.
VERY HIGH INSTABILITY WILL EXISTS ALONG AND AHEAD OF THE FRONT IN
NORTHWEST MISSOURI ALONG WITH STRONG SFC-6KM SHEAR OF 45-50KTS.
AFTERNOON HEATING EXPECTED TO TRIGGER SUPERCELLS IN THE VICINITY OF
THE WARM FRONT...AS PER HODOGRAPHS...AND MAY TRACK INTO EXTREME
NORTHWEST MISSOURI DURING THE LATE AFTERNOON OR EVENING HOURS. ONLY
FLY IN THE OINTMENT IS WHETHER AN OUTFLOW BOUNDARY WILL EXIST FROM
MORNING CONVECTION IN THE CWA. HAVE DOUBTS THAT EXTENT OF CONVECTION
MONDAY MORNING WILL PRODUCE AN OUTFLOW BOUNDARY. HOWEVER IT IS NOT
OUT OF THE QUESTION. IF BOUNDARY DOES EXISTS ACROSS THE CWA...THREAT
OF SUPERCELLS WILL INCREASE.

OTHERWISE...AS THE UPPER TROUGH MOVES EAST MONDAY NIGHT...THE FRONT
WILL BEGIN A GRADUAL TRACK SOUTHEAST INTO THE CWA. UNIDIRECTIONAL
WIND PROFILES...MODEST SFC-3KM SHEAR AND INSTABILITY PARAMETERS
SUGGEST THAT AN MCS WILL DEVELOP AND TRACK EAST SOUTHEAST. PREFER
THE MODERATE TO STRONG INSTABILITY AS PER THE GFS AS THE MESOETA
APPEARS TOO WEAK. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS. HOWEVER...CORFIDI VECTORS SUGGESTS THAT TEMPORARY TRAINING
OF ECHOES MAY OCCUR ALONG THE SLOW MOVING FRONT. PRECIPITABLE WATER
VALUES ARE QUITE HIGH AND WITH FLASH FLOOD/HEADWATER GUIDANCE VALUES
LOW...FLASH FLOODING/FLOODING IS A POSSIBILITY. WILL ISSUE
HYDROLOGIC OUTLOOK WITH THIS AFTERNOONS PACKAGE. PRECIPITATION MAY
LINGER ACROSS THE SOUTHERN ZONES TUESDAY MORNING DUE TO SLOW
MOVEMENT OF THE FRONT AND UPPER TROUGH.

IN THE EXTENDED PORTION OF THE FORECAST...THE MAIN FOCUS REMAINS ON
AN UPPER LOW FORECAST TO STRENGTHEN OVER THE CALIFORNIA COAST AT THE
BEGINNING OF THE WEEK. THE GFS CONTINUES TO BE THE FASTEST
SOLUTION...BUT IS TRENDING SLOWER EACH RUN. WILL LEAN TOWARD THE
SLOWER CANADIAN...ECMWF...AND GFS ENSEMBLE SOLUTIONS AGAIN
TODAY...WHICH PROGRESS THE LOW ACROSS THE CENTRAL PLAINS ON FRIDAY.
HAVE INTRODUCED CHANCE POPS ON FRIDAY. ANOTHER CHANCE FOR CONVECTION
IS PROGGED FAIRLY AGREEABLY AMONGST MEDIUM RANGE MODEL SOLUTIONS
TOWARD THE END OF THE WEEKEND...AS A NORTHERN STREAM TROUGH DEEPENS
OVER THE ROCKIES AND EJECTS ACROSS THE CENTRAL CONUS. HAVE ADDED
CHANCE POPS ON SUNDAY. TEMP-WISE...EXPECT ABOVE NORMAL TEMPERATURES
TO PERSIST THROUGH THE PERIOD.

DB/LS

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM 600 PM CDT MONDAY UNTIL 600 AM CDT
TUESDAY FOR ZONES KSZ025...KSZ102.

FLASH FLOOD WATCH FROM 600 PM CDT MONDAY UNTIL NOON CDT TUESDAY FOR
ZONES KSZ057...KSZ060...KSZ103>105.

MO...FLASH FLOOD WATCH FROM 600 PM CDT MONDAY UNTIL 600 AM CDT
TUESDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ030>033.

FLASH FLOOD WATCH FROM 600 PM CDT MONDAY UNTIL NOON CDT TUESDAY FOR
ZONES MOZ028>029...MOZ037>040...MOZ043>046...MOZ053>054.
Hazardous weather outlook, May 24, 12:51 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT MON MAY 24 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-

...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING
OVER EXTREME NORTHEAST KANSAS AND NORTHERN MISSOURI...VERY LARGE
HAIL...DAMAGING WINDS...AND SIGNIFICANT TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE STORMS REMAIN LIKELY THIS AFTERNOON AND THIS EVENING OVER
NORTHEAST KANSAS AND NORTHERN MISSOURI. HAIL AS LARGE AS BASEBALLS,
SEVERE STRAIGHT LINE WINDS AND DESTRUCTIVE LONG TRACK TORNADOES ARE
POSSIBLE. STORMS WILL IGNITE THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEAST KANSAS...AS WELL AS SOUTHEAST NEBRASKA...ALONG THE
INTERSECTION OF A WARM FRONT AND DRYLINE. STORMS WILL BECOME SEVERE
QUICKLY IN A HIGHLY UNSTABLE, HIGHLY SHEARED ENVIRONMENT. BY AS
EARLY AS 4 OR 5 PM, DANGEROUS SUPERCELL THUNDERSTORMS MAY MOVE INTO
NORTHWEST MISSOURI. THE THREAT FOR TORNADOES WILL BE THE GREATEST IN
THE ATCHISON, SAINT JOSEPH, ROCKPORT, KANSAS CITY...BETHANY AND
GALLATIN AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. BY MID
EVENING THE STORMS ARE EXPECTED TO CLUSTER INTO A COMPLEX OF SEVERE
STORMS THAT WILL CONTINUE TO MOVE ACROSS NORTHERN INTO CENTRAL
MISSOURI. LARGE HAIL, SEVERE STRAIGHT-LINE WINDS AND TORNADOES WILL
BE POSSIBLE OVER ALL OF NORTHERN AND CENTRAL MISSOURI INCLUDING
KANSAS CITY, CHILLICOTHE, TRENTON, KIRKSVILLE AND MOBERLY.

FLOODING IS ALSO OF CONCERN FOR NORTHEAST KANSAS AND NORTHERN
MISSOURI TONIGHT. SEVERAL ROUNDS OF HEAVY RAIN ARE LIKELY IN AREAS
THAT HAVE RECEIVED ABUNDANT RAINS OVER THE LAST WEEK. A FLOOD WATCH
IS IN EFFECT FOR TONIGHT NORTH OF INTERSTATE 70. HEAVY RAIN MAY
LINGER INTO TUESDAY MORNING SOUTH OF THE INTERSTATE, SO A FLOOD WATCH
IS IN EFFECT THROUGH NOON ON TUESDAY FOR KANSAS CITY, WARRENSBURG,
SEDALIA AND HARRISONVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IF HEAVY RAINS DEVELOP AS EXPECTED TONIGHT, MANY RIVERS WILL RISE
RAPIDLY TUESDAY. FLOODING ALONG THE MISSOURI RIVER IS ALSO EXPECTED
BY LATE THIS WEEK. HIGH WATER IS EXPECTED THURSDAY AND FRIDAY AS
WATER FLOWS SOUTH FROM RECENT STORMS THAT HAVE RAVAGED NEBRASKA AND
IOWA.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON FRIDAY AND AGAIN ON SUNDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION DEFINITELY WILL BE REQUIRED THIS AFTERNOON AND
EVENING IN NORTHEAST KANSAS AND NORTHERN MISSOURI.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

NRR

In the hours before

Local storm report, May 24, 6:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  1.75 INCH        LINN               MO   LAW ENFORCEMENT

&&

GA
Local storm report, May 24, 7:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             5 ENE CHULA             39.94N 93.38W
05/24/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0654 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  1.75 INCH        MERCER             MO   LAW ENFORCEMENT

0654 PM     TSTM WND GST     PRINCETON               40.40N 93.59W
05/24/2004  60 MPH           MERCER             MO   LAW ENFORCEMENT

&&

MJM
Local storm report, May 24, 7:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             ROCKPORT                40.42N 95.52W
05/24/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED

&&

MJM
Local storm report, May 24, 7:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TORNADO          1 N GRANT CITY          40.50N 94.41W
05/24/2004                   WORTH              MO   LAW ENFORCEMENT

&&

GA
Local storm report, May 24, 7:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  4.25 INCH        LINN               MO   LAW ENFORCEMENT

&&

GA
Local storm report, May 24, 7:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND DMG     2 S CHULA               39.89N 93.48W
05/24/2004                   LIVINGSTON         MO   AMATEUR RADIO

            LARGE TREE DOWN ON HIGHWAY KK

&&

GA

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:08 PM CDTTornado WarningEAXJohnson, Leavenworth67 min
May 24, 8:12 PM CDTSevere Thunderstorm WarningEAXAtchison63 min
May 24, 9:02 PM CDTSevere Thunderstorm WarningEAXLeavenworth58 min
May 24, 9:59 PM CDTSevere Thunderstorm WarningEAXLeavenworth46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.